MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM VARIABLE ANGLE LOCKNG SCREW/SLF-TPNG/STRDRV/60MM; SCREW, FIXATION, BONE

SYNTHES GMBH 5.0MM VARIABLE ANGLE LOCKNG SCREW/SLF-TPNG/STRDRV/60MM; SCREW, FIXATION, BONE
Model Number 02.231.260
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in great britain as follows: patient sustained periprosthetic fracture (ppf) below femoral nail in march and was fixed with va condylar plate on an unknown date in march 2022.Patient was readmitted approximately 3 months after implant with plate fracture.No new trauma.Had been mobilizing in residential home.Normal to low bmi.Fracture non-united, but no evidence of infection.Revision occurred (b)(6) 2022.This is report 7 of 11 for (b)(4).This report is for a locking screw.This complaint is linked to (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: date of event: unknown between (b)(6) 2022 and (b)(6) 2022.Implant date: unknown date in (b)(6) 2022.Device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter name: initial reporter is j&j company representative.Investigation summary: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from attachment.Visual analysis of the photo revealed that the va lockscr ã¸5 self-tap l60 sst had no signs of issue or defect.X-ray evidence provided shows a plate and screw construct at the left distal femur with signs of bone and plate breakage.No other issues were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the va lockscr ã¸5 self-tap l60 sst.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: part number: 02.231.260s, lot number: 433p007, manufacturing site: (b)(4), release to warehouse date: 26 oct 2021, expiration date: 1 oct 2031.A manufacturing record evaluation was performed for the sterile lot number and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM VARIABLE ANGLE LOCKNG SCREW/SLF-TPNG/STRDRV/60MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15077703
Report Number8030965-2022-05063
Device Sequence Number5489332
Product Code HWC
UDI-Device Identifier10886982062192
UDI-Public(01)10886982062192
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.231.260
Device Catalogue Number02.231.260S
Device Lot Number433P007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2022
Initial Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERCL-CABLE W/CRIMP Ø1.7 SST; CERCL-CABLE W/CRIMP Ø1.7 SST; LOCKING ATTACHMENT PLATE 3.5 F/LCP 4.5/5; VA LOCKSCR Ø5 SELF-TAP L36 SST; VA LOCKSCR Ø5 SELF-TAP L38 SST; VA LOCKSCR Ø5 SELF-TAP L60 SST; VA LOCKSCR Ø5 SELF-TAP L65 SST; VA LOCKSCR Ø5 SELF-TAP L75 SST; VA PERIPROSTHETIC LOCK SCREW Ø5 SELF-TAP; VA-LCP CONDYLAR PLATE 4.5/5.0 LE 12HO L2
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale